Alert archive / Arkansas / Freeze Warnings in 2012

Freeze Warning 2, NWS Shreveport, LA

October 27, 2012McCurtain County, Oklahoma; 9 counties in Arkansas; Bowie County, Red River County, Texas

NWS Shreveport, LA issued this freeze warning at Oct 27, 2012, 4:55 AM CDT for McCurtain County, Oklahoma; 9 counties in Arkansas; Bowie County, Red River County, Texas. It took effect at Oct 28, 2012, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 4:55 AM CDT (09:55 UTC)
In effect from
Oct 28, 2012, 12:00 AM CDT
Expired
Oct 28, 2012, 9:00 AM CDT
In force
9 hr
Issued by
NWS Shreveport, LA

Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -214 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-214 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS74 KSHV 270955
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 AM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT THIS MORNING AND AGAIN FOR TONIGHT...

ARZ050-051-059-OKZ077-271445-
/O.NEW.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/
/O.CON.KSHV.FZ.W.0001.000000T0000Z-121027T1400Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...IDABEL
455 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONTINUES A FREEZE
WARNING FOR THIS SATURDAY MORNING AND HAS ISSUED A FREEZE WARNING
AGAIN FOR SUNDAY MORNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CDT SUNDAY.

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS
  THE AREA TODAY AND WITH CLEAR SKIES ALL NIGHT...OUR LOW
  TEMPERATURES WILL BRIEFLY FALL TO FREEZING ACROSS SOUTHEAST
  OKLAHOMA AND SOUTHWEST ARKANSAS THIS MORNING AND AGAIN TONIGHT
  WILL INCLUDE SOME OF EXTREME NORTHEAST TEXAS AND SOUTH CENTRAL
  ARKANSAS FOR EARLY ON SUNDAY.

* TIMING...FREEZING TEMPERATURES EXPECTED NEAR DAYBREAK TODAY AND
  FOR A MUCH LONGER PERIOD...FROM MIDNIGHT TONIGHT TO SHORTLY
  AFTER SUNRISE SUNDAY MORNING.

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED
  DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

ARZ060-061-070>073-TXZ096-097-271445-
/O.NEW.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-RED RIVER-
BOWIE-
INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA...
LEWISVILLE...MAGNOLIA...EL DORADO...CLARKSVILLE
455 AM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SUNDAY. 

* EVENT...CANADIAN HIGH PRESSURE WILL SETTLE ACROSS THE AREA TODAY
  AND WITH CLEAR SKIES TONIGHT OUR LOW TEMPERATURES WILL FALL INTO
  THE UPPER 20S AND LOWER 30S ACROSS SOUTHEAST OKLAHOMA...EXTREME
  NORTHEAST TEXAS AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS.

* TIMING...FREEZING TEMPERATURES EXPECTED FROM MIDNIGHT TO SHORTLY
  AFTER SUNRISE SUNDAY MORNING.

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD AIR RELATED
  DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. IT IS POSSIBLE THAT SOME OF THE HIGHER
TERRAIN AREAS IN THESE COUNTIES MAY REMAIN JUST ABOVE FREEZING.

$$

24
3 follow-up statements
901 
WWUS74 KSHV 271629
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT TONIGHT AND SUNDAY MORNING...

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-272100-
/O.CON.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE
1129 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SUNDAY...

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS
  THE AREA TODAY...AND WITH CLEAR SKIES TONIGHT...OUR LOW
  TEMPERATURES WILL FALL TO FREEZING ACROSS SOUTHEAST
  OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS.
  
* TIMING...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND
  SUNDAY MORNING...FROM MIDNIGHT TONIGHT TO SHORTLY AFTER SUNRISE 
  SUNDAY MORNING. 

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED 
  DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

03
248 
WWUS74 KSHV 272019
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT TONIGHT AND SUNDAY MORNING...

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-280900-
/O.CON.KSHV.FZ.W.0002.121028T0500Z-121028T1400Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE
319 PM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SUNDAY...

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS
  THE AREA TONIGHT...AND WITH CLEAR SKIES...OUR LOW TEMPERATURES 
  WILL FALL TO FREEZING ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST 
  ARKANSAS...AND EXTREME NORTHEAST TEXAS.

* TIMING...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND 
  SUNDAY MORNING...FROM MIDNIGHT TONIGHT TO SHORTLY AFTER 
  SUNRISE SUNDAY MORNING. 

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED 
  DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

03
014 
WWUS74 KSHV 280751
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 AM CDT SUN OCT 28 2012

...FREEZE WARNING IN EFFECT TONIGHT AND SUNDAY MORNING...

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-281400-
/O.CON.KSHV.FZ.W.0002.000000T0000Z-121028T1400Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE
251 AM CDT SUN OCT 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS 
  THE AREA TONIGHT...AND WITH CLEAR SKIES...OUR LOW TEMPERATURES 
  WILL FALL TO FREEZING ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST 
  ARKANSAS...AND EXTREME NORTHEAST TEXAS. 

* TIMING...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND 
  SUNDAY MORNING...FROM MIDNIGHT TONIGHT TO SHORTLY AFTER 
  SUNRISE SUNDAY MORNING. 

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED 
  DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING AND SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

19

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Oct 26, 9:31 PM CDT, 7 hours 24 minutes earlier.

Area forecast discussion, Oct 26, 9:31 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT FRI OCT 26 2012

.DISCUSSION...
LOW LVL MOISTURE...LAYERED BTWN 925 AND 800 MB...SHIFTING SOUTH.
CLEARING LINE NOW JUST SOUTH OF I-30...SEPARATING CLEAR SKIES FROM
OVERCAST. TEMPS TO FALL QUICKLY IN CLEARING...WITH NEAR FRZG TEMPS
POSSIBLE FAR NORTH. HOWEVER...REMAINDER OF CWA...CURRENTLY UPPER
40S TO LOWER 50S...SHOULD REMAIN ABOVE FRZG MARK OVERNIGHT. NO
CHANGE TO FREEZE WARNING POSTED AND NO UPDATE NEEDED./VII/.

&&

.AVIATION...

MVFR CEILINGS QUICKLY CLEARING FROM NORTHWEST WITH MOST OF THE FOUR
STATE REGION VFR BY 09Z. SURFACE WIND NORTH 5 TO 10 KTS TONIGHT
AND 10 TO 15 KTS SATURDAY. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  39  63  37  65  39 /  10  10  10  10  10
MLU  40  62  37  64  38 /  10  10  10  10  10
DEQ  30  61  29  64  32 /  10  10  10  10  10
TXK  36  60  35  63  38 /  10  10  10  10  10
ELD  36  61  32  63  34 /  10  10  10  10  10
TYR  37  61  37  64  38 /  10  10  10  10  10
GGG  38  62  34  65  36 /  10  10  10  10  10
LFK  42  64  36  67  37 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING UNTIL 9 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
     ARZ050-051-059.

LA...NONE.
OK...FREEZE WARNING UNTIL 9 AM CDT SATURDAY FOR THE FOLLOWING ZONES:
     OKZ077.

TX...NONE.
&&
Hazardous weather outlook, Oct 26, 11:50 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT FRI OCT 26 2012

ARZ050-051-059>061-070>073-LAZ001>003-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-
1150 AM CDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

LAZ004>006-010>014-017>022-TXZ152-153-165>167-271700-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1150 AM CDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTHERN
LOUISIANA AND EAST TEXAS THIS AFTERNOON. RAINFALL SHOULD GRADUALLY
DIMINISH FROM THE NORTHWEST TO SOUTHEAST EARLY TONIGHT AS THE
UPPER TROUGH AXIS MOVES EAST OF THE MISSISSIPPI RIVER. NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

05

Nearby

Freeze Warnings in Arkansas, 2012Freeze Warnings in Texas, 2012Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.